MAUDE Adverse Event Report: Q'APEL MEDICAL INC. ZEBRA; CATHETER, PERCUTANEOUS

Q'APEL MEDICAL INC. ZEBRA; CATHETER, PERCUTANEOUS
Model Number FG 01764-01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, during an ischemic stroke thrombectomy procedure, a 7f zebra catheter was used to track over a 6f penumbra sim2 select catheter into the internal carotid artery.Following the withdrawal of the sim2, a penumbra red 72 aspiration catheter was introduced for advancement through the zebra.Upon advancement into the brachiocephalic artery, resistance was encountered, and the zebra catheter was suspected to have kinked, preventing further advancement of the red 72.A subsequent attempt using a red 62 catheter was also unsuccessful.The procedure was ultimately completed using a bmx 81 and red 62 catheter.No patient harm or adverse events were reported.The device was returned and received by the manufacturer with no parts visually missing.Failure analysis of the reported was performed.Visual inspection of the returned zebra catheter revealed a fracture-rather than a kink-with the device separating into two segments during removal of the red 62 catheter.The proximal and distal segments of the returned lct catheter was kink tested and met the defined performance specifications.Based on the complaint details, procedural context, and visual findings, the most probable cause of the fracture is excessive mechanical force or torquing during advancement against resistance.This aligns with the zebra catheter's instructions for use (ifu), which caution that manipulation or torquing against resistance may result in damage to the vessel or device.Although no kinks were observed in the returned product, the procedural account supports a failure mode involving device deformation under stress.

Brand Name
ZEBRA
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
Q'APEL MEDICAL INC.
4245 technology drive
fremont CA 94538
Manufacturer (Section G)
Q'APEL MEDICAL INC.
4245 technology drive
fremont CA 94538
Manufacturer Contact
michael wilcox
4245 technology drive
fremont 
MDR Report Key22307452
Report Number3015614-2025-00006
Device Sequence Number8655300
Product Code DQY
UDI-Device Identifier00857545008233
UDI-Public00857545008233
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K240746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberFG 01764-01
Device Catalogue NumberAC7087-095-20-B
Device Lot NumberFG250421C-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexUnknown